Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Does liquor react with MAOI? Grand Marnier/Tequila willey

Posted by Girlnterrupted78 on December 22, 2009, at 3:36:24

In reply to Re: Does liquor react with MAOI? Grand Marnier/Tequila, posted by willey on December 22, 2009, at 2:48:11

Well, thanks a lot for your detailed answer, willey. I know it might be a risk, but since my doctor gave me the "ok" for liquors, and I have 10+ nefidipine capsules with me, in addition to a blood pressure monitor, I figured... what's the worst that could happen with a shot? I had it and nothing happened, thank God.

I did have one time something that resembled a reaction. I knew it because I had an unbearable occipital headache that was pounding nonstop in the back of my neck and would not stop in over 30 minutes, and it was mighty painful.. I could not stop it no matter how I changed my position, until I finally twisted my head backwards, it sort of masked the pain, but soon enough it was back again. Horrible pain.

I had not eaten any prohibited foods (that I knew of), but I had just had a soy yogurt, (and I had my dose of Nardil after the food) so I thought maybe something in the yogurt had gone wrong.

After 15 minutes with the pain not going away, I went straight to the ER. By the time I got there and got seen (about 40 minutes from the time the pain started) the pain was almost gone or at least decreased a lot, and my BP was normal. Hmmmm.. false alarm?

Later, I think it was here at babble, that I discovered it had not been a food reaction, but rather an overdose. I was on 90mg of Nardil, which was too high for my height/weight. And sure enough, the next high dose I took, making sure not to take it with soy yogurt, but rather with rice milk.. (as I had become wary of soy)once again triggered the occipital pounding pain. This time I didn't go to the ER. I just waited. And it was fine after about 30 minutes of pain. At this time I knew that it came about after taking my Nardil dose.. and after someone confirmed on babble that it was on overdose, I went down to 70mgs and the occipital pains disappeared like magic, even after I continued to indulge in soy yogurts..

That's when I figured it wasn't a reaction.. I went down to 70mgs and it stopped. But at 70mgs still gave me some other reaction--excessive flushing of my chest and I'd fall asleep while typing in the computer.. very strange too..

I ended up at 60mgs of Nardil, the highest dose I could tolerate.

By the way, a question to you: what prohibited food(s) or drink(s) did you ingest to have that reaction? Sounds scary--did you not have nifedipine or any other pill available for emergencies?

Well, thanks a lot for the info (and your experience).. I guess I'm brave right now because I have the nifedipine pills and I was really having half a shot per cup of coffee, drinking slow.. didn't seem too dangerous. And I have my bp cuff right next to me in case something seems abnormal.. so that gave me confidence. And also the fact that my doctor Ok'ed liquor.. just like he ok'ed tempeh (which is fermented soy) and I had no problems at all even after indulging on tempeh.

Thanks again.

> You usualy can get away with a drink or two,however the reason someone should never say ok to ur question is if the chance of a interaction exsist,then it is crucial to know and unfortnalty avoid.I know one can easly test the maoi line,however if anyone hasent had a interaction yet,let me shed some light,
>
>
> First you will notice a heavy feeling on ur chest.
>
> Then a pain will start from ur neck to your head.
>
> You will get a headache that is non responsive to aspirin.
>
> Your head will pulsate,and u will feel very ill.
>
> You will get totaly weak and the headache will prob be enough to have u call er.
>
> The heache is not just a headache,an maoi interaction can cause a brain hemorage.
>
> When this happened to me i had ti lietely push docs away who wanted to inject me with stuff,and beg the head doc to please google maois.
>
> Finaly they stopped trying to inject me and i had cooling done with numerous ice packs,I awoke to a toxiclogist,who did know maois well,and after extreme cooling,lots of liquids,and activated charcaol i finaly began to come down.
>
> The toxicoligst then repramanded me on knowing better to do what i did with mymoai.
>
> My brother said he over heard the toxicologist on the phone saying i could have died.
>
> The worst thing about this is when it happens it happens,there is no turning back,and u wish u could,but u r in for a horror ride.
>
> I know what its like to feel u deserve a drink or two,and again most times u can,however id only even begin to say ok if the person has been on the maoi a while and can feel any interaction beforehand and take quick measures to resolve it.
>
> A interaction once it starts,whether from insane mearsures of abuse,or to a minor drink or so is scary because again u can go back,its done,u now have to go forward with treatment from er which is pretty scary,and i promise u the head ache from an interaction feels like ur brain is gonna pop.
>
>
> What i would recomend is as u said get on a good benzo,i also believe a benzo,mainly klonopin and gabpentin have a synergy,ive stated this many times,and the two togther seem to kill anxiety dead.
>
> Last im not trying to be some better then u are poster,i have had a few drinks,however i now use ghb at night for social avoidance i have,as well as anxiety, and depression.
>
> Unfortnaly even though ghb is legal,it carries its own dangers such as the legality issue,and the addiction issue.
>
> Anyway i have no answer for u on yess or no,just wanted to shed some light on my situation,and i hope u get anxiet relieaf soon,be safe.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Girlnterrupted78 thread:930271
URL: http://www.dr-bob.org/babble/20091217/msgs/930291.html